Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 22, 2019, 10:47 PM CDT for Issaquena County, Mississippi; East Carroll Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2019, 10:47 PM CDT (03:47 UTC)
- Expired
- Jul 23, 2019, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
252 WGUS54 KJAN 230347 FFWJAN LAC035-MSC055-230645- /O.NEW.KJAN.FF.W.0101.190723T0347Z-190723T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 1047 PM CDT Mon Jul 22 2019 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Northeastern East Carroll Parish in northeastern Louisiana... Northwestern Issaquena County in west central Mississippi... * Until 145 AM CDT. * At 1047 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three to four inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Lake Providence and Shelburn. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3295 9106 3276 9106 3276 9127 3295 9127 $$ NF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:08 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 22, 9:08 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 908 PM CDT Mon Jul 22 2019 .UPDATE... Updated for evening discussion. && .DISCUSSION... The line of showers and thunderstorms continue to move southeast and east across the region. Models show the system weakening into the evening. The outflow has slowed and a fewer storms were developing. With widespread rain, maintained categorical pops from southwest to northeast across the region through the evening. The cooler drier air was still off to the northwest, but winds have come around to the north behind the line of storms. Stuck pretty close to guidance,where at least a chance of rain will continue overnight and temps may fall to near 70 in the far northwest, but lower to mid 70s elsewhere. && .AVIATION... 00Z TAF discussion: TAF sites will be impacted by TSRA through the evening as a line of storms moves from northwest to southeast. With these thunderstorms, MVFR or lower ceilings and vis restrictions will occur. Behind the line of storms, VFR conditions will resume. North winds will occur behind the fropa tonight, with speeds around 10-12kts. Some higher gusts will be possible near 20kts through the morning hours. VFR conditions should occur later tonight behind the line of storms and continue tomorrow. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 82 62 85 / 82 60 7 0 Meridian 71 81 65 86 / 84 65 12 1 Vicksburg 68 82 68 84 / 78 57 2 0 Hattiesburg 71 84 67 87 / 51 64 39 4 Natchez 71 79 66 84 / 83 57 9 0 Greenville 66 82 66 84 / 63 20 0 0 Greenwood 68 82 62 84 / 67 45 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 22, 3:54 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 354 PM CDT Mon Jul 22 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 354 PM CDT Mon Jul 22 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 22, 7:59 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 PM CDT Mon Jul 22 2019
MSZ049-230130-
Rankin MS-
759 PM CDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
830 PM CDT...
At 758 PM CDT, Meteorologists were tracking a strong thunderstorm
over Brandon, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Johns around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 9006 3232 8986 3220 8973 3215 8973
3208 9004
TIME...MOT...LOC 0058Z 338DEG 19KT 3230 8997
NFSpecial weather statement, Jul 22, 8:02 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
802 PM CDT Mon Jul 22 2019
MSZ047-048-053-230130-
Warren MS-Hinds MS-Claiborne MS-
802 PM CDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN...
NORTHEASTERN CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES UNTIL 830 PM
CDT...
At 802 PM CDT, Meteorologists were tracking a strong thunderstorm
near Reganton, or 9 miles south of Vicksburg, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Reganton, Newman, Rocky Springs and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3216 9095 3230 9081 3220 9052 3205 9072
3198 9078
TIME...MOT...LOC 0102Z 305DEG 15KT 3220 9081
NFSpecial weather statement, Jul 22, 8:31 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
831 PM CDT Mon Jul 22 2019
MSZ049-230200-
Rankin MS-
831 PM CDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
900 PM CDT...
At 830 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Johns, or 7 miles southeast of Brandon, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Johns and Cato around 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 9002 3229 8985 3221 8973 3217 8973
3206 8990
TIME...MOT...LOC 0130Z 318DEG 15KT 3222 8990
NFLocal storm report, Jul 22, 8:59 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
859 PM CDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD ACKERMAN 33.31N 89.17W
07/22/2019 CHOCTAW MS TRAINED SPOTTER
CREEK NEAR CHOCTAW PLAZA APARTMENTS OVER-
FLOWED AND FLOODED AT LEAST ONE APARTMENT.
&&Local storm report, Jul 22, 9:02 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 NNW ACKERMAN 33.32N 89.18W
07/22/2019 CHOCTAW MS PUBLIC
MEXICAN RESTAURANT FLOODED IN ACKERMAN.
SEVERAL ROADS WERE ALSO FLOODED. REPORTED
VIA SOCIAL MEDIA.
&&Special weather statement, Jul 22, 10:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
1022 PM CDT Mon Jul 22 2019
LAZ009-MSZ040-230400-
East Carroll-Issaquena-
1022 PM CDT Mon Jul 22 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN EAST
CARROLL PARISH IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA
COUNTIES UNTIL 1100 PM CDT...
At 1020 PM CDT, strong thunderstorms were clustered near Lake
Providence. These storms are nearly stationary.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lake Providence, Shelburn, Millikin and Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3284 9130 3297 9122 3289 9097 3277 9101
3270 9115
TIME...MOT...LOC 0320Z 304DEG 4KT 3286 9116
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:31 PM CDT | Flash Flood Warning | JAN | Oktibbeha | 69 min |
| Jul 22, 7:36 PM CDT | Special Weather Statement | JAN | Rankin | 24 min |
| Jul 22, 7:59 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 22, 8:02 PM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Jul 22, 8:31 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 22, 7:14 PM CDT | Special Weather Statement | JAN | Tensas | 46 min |
| Jul 22, 10:22 PM CDT | Special Weather Statement | JAN | East Carroll | 38 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.